Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

In peri-menopausal phase, have extreme Fatigue, weight gain. Comprehensive metabolic Pnl indicated low values of alkaline phosphate, TSH, high T4. What is the cause?

I have just received the results from a comprehensive metabolic Pnl. There is an indication of low results for alkaline phosphatase (47) and TSH (.38). There is an indication of high T4, free (1.53). I have been experiencing recent return of symptoms of fatigue and weight gain without a change in either my diet or my activity level. I am a 51 year old woman who is perimenapausal. Thnx.
Asked On : Sat, 9 Jun 2012
Answers:  2 Views:  100
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
Endocrinologist 's  Response
Low result of Alk. Phos.has little clinical significance. Higher FT4 and low TSH value along with fatiguability indicate Thyrotoxicosis. But it should be confirmed by other associated investigations.Weight can not be explained.thanks
Answered: Thu, 14 Jun 2012
I find this answer helpful
General Surgeon Dr. Shekappa C M's  Response
hello dear
low level of TSH and high level of T4 suggest an endocrine disorder known as HYPERTHYROIDISM. you need further investigation to rule out causes of hyperthyroidism like ultrasound neck, radio-iodine scan of thyroid, Fine Needle Aspiration Cytology (FNAC) of thyroid etc. depending on the causes various modes of treatment available like antithyroid drugs, surgery and radioiodine ablation therapy. hence its better to consult endocrinologist to decide the treatment.
take care
Answered: Mon, 9 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor